Alert archive / Mississippi / Flash Flood Warnings in 2002
Flash Flood Warning 60, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Oct 10, 2002, 9:01 AM CDT for Benton County, Marshall County, Mississippi; Fayette County, Hardeman County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2002, 9:01 AM CDT (14:01 UTC)
- Expired
- Oct 10, 2002, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Benton County, MS, Marshall County, MS, Fayette County, TN, Hardeman County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 101401 FFWMEM MSC009-093-TNC047-069-101700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 858 AM CDT THU OCT 10 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN NORTHEAST MISSISSIPPI MARSHALL COUNTY IN NORTHWEST MISSISSIPPI FAYETTE COUNTY IN SOUTHWEST TENNESSEE HARDEMAN COUNTY IN SOUTHWEST TENNESSEE * UNTIL NOON CDT. * AT 855 AM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN WITH THREE HOUR ESTIMATES OF 2 TO 3 INCHES OF RAIN HAS FALLEN. ADDITIONAL HEAVY RAIN WILL FALL OVER THE WARNING AREA. * CITIES AFFECTED THROUGH NOON CDT INCLUDE... WHITEVILLE...SOMERVILLE...LA GRANGE...CLOVERPORT...BOLIVAR... SLAYDEN...RED BANKS...MT PLEASANT...MICHIGAN CITY...MARIANNA... LAMAR...HOLLY SPRINGS...GRAVESTOWN...CANAAN .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3542 8884 3465 8911 3461 8966 3537 8966
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 4:05 AM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Oct 10, 4:05 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE MEMPHIS TN 405 AM CDT THU OCT 10 2002 AN UPPER LEVEL SHORT WAVE OVER THE SOUTHERN PLAINS WILL MOVE SLOWLY EASTWARD ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH FRIDAY. IN THE MEANTIME ZONAL FLOW WILL DOMINATE THE NORTHERN HALF OF THE NATION UNTIL A POLAR LOW DROPS DOWN OUT OF WESTERN CANADA INTO THE NORTHERN ROCKYS LATE FRIDAY. AT THE SURFACE OVERRUNNING RAINS ASSOCIATED WITH A LOW PRESSURE TROF WILL CONTINUE OVER THE LOWER MISSISSIPPI VALLEY INCLUDING THE MID SOUTH TODAY THEN SHIFT EASTWARD TONIGHT. WEAK HIGH PRESSURE BEHIND THE TROF WILL BRING DRIER BUT MILD WEATHER TO THE MID SOUTH TONIGHT THROUGH SATURDAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST SATURDAY AND CAUSE A CHANCE OF THUNDERSTORMS ACROSS THE REGION AS IT MOVES THROUGH SATURDAY NIGHT. CHILLY WEATHER WILL FOLLOW THE FRONT SUNDAY AND CONTINUE FOR MOST OF NEXT WEEK. .MEG...NONE.
Hazardous weather outlook, Oct 10, 4:42 AM CDT, 4 hours 19 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-110900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 442 AM CDT THU OCT 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... RAIN WILL OCCUR OVER THE MID SOUTH TODAY WITH PERIODS OF HEAVY RAIN MAINLY THIS MORNING. HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:23 AM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Oct 10, 4:03 AM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Oct 10, 7:01 AM CDT | Flash Flood Warning | MEG | Marshall | 119 min |
| Oct 10, 11:15 AM CDT | Flash Flood Warning | MEG | Lafayette | 2 hr |
| Oct 10, 10:32 AM CDT | Flash Flood Warning | MEG | Madison | 118 min |
| Oct 10, 10:57 AM CDT | Flash Flood Warning | MEG | Chester | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2002Flash Flood Warnings in Tennessee, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.